Document Detail

Nodular regenerative hyperplasia of the liver secondary to azathioprine in a patient with inflammatory bowel disease.
MedLine Citation:
PMID:  20581898     Owner:  NLM     Status:  MEDLINE    
A case of dramatic portal hypertension with massive ascites and splenomegaly is described in a patient with inflammatory bowel disease receiving azathioprine therapy. Liver biopsy confirmed the subtle changes of nodular regenerative hyperplasia and the patient recovered following withdrawal of the azathioprine and commencement of spironolactone. Thrombocytopaenia is an early clue to azathioprine-induced nodular regenerative hyperplasia of the liver.
Daniel L Bryant; Carina J Miles; Richard B Gearry
Related Documents :
826638 - Possible polychlorinated biphenyl poisoning in rhesus monkeys (macaca mulatta)
24530178 - Various applications of micrornas in skin diseases.
20425478 - The healthcare burden imposed by liver disease in aging baby boomers.
19822158 - High urinary excretion of lipid peroxidation-derived dna damage in patients with cancer...
17269988 - Is exocrine pancreatic insufficiency in adult coeliac disease a cause of persisting sym...
22878248 - Microbial ecology of the lower genital tract in women with sexually transmitted diseases.
Publication Detail:
Type:  Case Reports; Letter     Date:  2010-04-30
Journal Detail:
Title:  The New Zealand medical journal     Volume:  123     ISSN:  1175-8716     ISO Abbreviation:  N. Z. Med. J.     Publication Date:  2010 Apr 
Date Detail:
Created Date:  2010-06-28     Completed Date:  2010-07-22     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0401067     Medline TA:  N Z Med J     Country:  New Zealand    
Other Details:
Languages:  eng     Pagination:  74-6     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Azathioprine / adverse effects*,  therapeutic use
Crohn Disease / diagnosis,  drug therapy
Diagnosis, Differential
Drug-Induced Liver Injury / complications*,  diagnosis
Hyperplasia / chemically induced,  diagnosis
Immunosuppressive Agents / adverse effects*,  therapeutic use
Inflammatory Bowel Diseases / drug therapy*
Liver / drug effects*,  pathology
Middle Aged
Tomography, X-Ray Computed
Reg. No./Substance:
0/Immunosuppressive Agents; 446-86-6/Azathioprine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Button batteries: the worst case scenario in nasal foreign bodies.
Next Document:  Opportunities to learn from medical incidents: a review of published reports from the Health and Dis...